Alert archive / New Jersey / Winter Weather Advisories in 2016
Winter Weather Advisory 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter weather advisory at Feb 23, 2016, 3:32 AM EST for Morris County, Sussex County, Warren County, New Jersey; Carbon County, Monroe County, Northampton County, Pennsylvania. It took effect at Feb 23, 2016, 1:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2016, 3:32 AM EST (08:32 UTC)
- In effect from
- Feb 23, 2016, 1:00 PM EST
- Expired
- Feb 24, 2016, 9:00 AM EST
- In force
- 20 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ, Carbon County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 124 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS41 KPHI 230832 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 AM EST TUE FEB 23 2016 NJZ001-PAZ054-055-232130- /O.NEW.KPHI.WW.Y.0008.160223T1800Z-160224T1400Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 332 AM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 AM EST WEDNESDAY. * HAZARD TYPES...SNOW, SLEET AND FREEZING RAIN. * SNOW AND SLEET ACCUMULATIONS...1 TO 2 INCHES. * ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH. * TIMING...A PERIOD OF SNOW IS EXPECTED MAINLY THIS AFTERNOON, THEN IT WILL MIX WITH SLEET BEFORE CHANGING OVER TO AREAS OF FREEZING RAIN THIS EVENING. ANY LINGERING FREEZING RAIN WEDNESDAY MORNING IS EXPECTED TO CHANGE TO PLAIN RAIN AS TEMPERATURES RISE. * IMPACTS...UNTREATED SURFACES WILL BECOME SLIPPERY DUE TO SOME SNOWFALL AND THEN SOME ICING. REMEMBER, BRIDGES AND OTHER ELEVATED SURFACES TEND TO ICE UP FIRST. * TEMPERATURES...RISING INTO THE LOWER TO MID 30S TODAY, DROPPING TO AROUND 30 DEGREES TONIGHT, THEN SLOWLY RISING THROUGH THE 30S DURING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE, POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE, OR USING TWITTER @NWS_MOUNTHOLLY. SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER && $$ NJZ007-008-PAZ062-232130- /O.NEW.KPHI.WW.Y.0008.160223T1800Z-160224T1100Z/ WARREN-MORRIS-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...BETHLEHEM... EASTON 332 AM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER ADVISORY, WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY. * HAZARD TYPES...SNOW, SLEET AND FREEZING RAIN. * SNOW AND SLEET ACCUMULATIONS...A COATING TO AN INCH. * ICE ACCUMULATIONS...A LIGHT GLAZE. * TIMING...A PERIOD OF SNOW IS EXPECTED MAINLY THIS AFTERNOON, THEN IT WILL MIX WITH SLEET BEFORE CHANGING OVER TO AREAS OF FREEZING RAIN AND RAIN LATE THIS AFTERNOON AND THIS EVENING. ANY LINGERING FREEZING RAIN EARLY WEDNESDAY MORNING IS EXPECTED TO CHANGE TO PLAIN RAIN AS TEMPERATURES RISE. * IMPACTS...UNTREATED SURFACES WILL BECOME SLIPPERY DUE TO SOME SNOWFALL AND THEN SOME ICING. REMEMBER, BRIDGES AND OTHER ELEVATED SURFACES TEND TO ICE UP FIRST. * TEMPERATURES...RISING INTO THE MID 30S TODAY, DROPPING TO AROUND 32 DEGREES TONIGHT, THEN SLOWLY RISING TO NEAR 40 DEGREES DURING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW, SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE, POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE, OR USING TWITTER @NWS_MOUNTHOLLY. SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER && $$ GORSE
6 follow-up statements
682 WWUS41 KPHI 231632 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1132 AM EST TUE FEB 23 2016 NJZ001-PAZ054-055-240545- /O.CON.KPHI.WW.Y.0008.160223T1800Z-160224T1400Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 1132 AM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN. * SNOW AND SLEET ACCUMULATIONS...1 TO 2 INCHES. * ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH. * TIMING...A PERIOD OF SNOW IS EXPECTED MAINLY THIS AFTERNOON... THEN IT WILL MIX WITH SLEET BEFORE CHANGING OVER TO AREAS OF FREEZING RAIN THIS EVENING. ANY LINGERING FREEZING RAIN WEDNESDAY MORNING IS EXPECTED TO CHANGE TO PLAIN RAIN AS TEMPERATURES RISE. * IMPACTS...UNTREATED SURFACES WILL BECOME SLIPPERY DUE TO SOME SNOWFALL AND THEN SOME ICING. REMEMBER...BRIDGES AND OTHER ELEVATED SURFACES TEND TO ICE UP FIRST. * TEMPERATURES...RISING INTO THE LOWER TO MID 30S TODAY... DROPPING TO AROUND 30 DEGREES TONIGHT...THEN SLOWLY RISING THROUGH THE 30S DURING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY. SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER && $$ NJZ007-008-PAZ062-240545- /O.CON.KPHI.WW.Y.0008.160223T1800Z-160224T1100Z/ WARREN-MORRIS-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...BETHLEHEM... EASTON 1132 AM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN. * SNOW AND SLEET ACCUMULATIONS...A COATING TO AN INCH. * ICE ACCUMULATIONS...A LIGHT GLAZE. * TIMING...A PERIOD OF SNOW IS EXPECTED MAINLY THIS AFTERNOON... THEN IT WILL MIX WITH SLEET BEFORE CHANGING OVER TO AREAS OF FREEZING RAIN AND RAIN LATE THIS AFTERNOON AND THIS EVENING. ANY LINGERING FREEZING RAIN EARLY WEDNESDAY MORNING IS EXPECTED TO CHANGE TO PLAIN RAIN AS TEMPERATURES RISE. * IMPACTS...UNTREATED SURFACES WILL BECOME SLIPPERY DUE TO SOME SNOWFALL AND THEN SOME ICING. REMEMBER...BRIDGES AND OTHER ELEVATED SURFACES TEND TO ICE UP FIRST. * TEMPERATURES...RISING INTO THE MID 30S TODAY...DROPPING TO AROUND 32 DEGREES TONIGHT...THEN SLOWLY RISING TO NEAR 40 DEGREES DURING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY. SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER && $$
382 WWUS41 KPHI 232004 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 304 PM EST TUE FEB 23 2016 NJZ001-PAZ054-055-241100- /O.CON.KPHI.WW.Y.0008.000000T0000Z-160224T1400Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 304 PM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN. * SNOW AND SLEET ACCUMULATIONS...1 TO 2 INCHES. * ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH. * TIMING...A PERIOD OF SNOW IS EXPECTED MAINLY THIS AFTERNOON... THEN IT WILL MIX WITH SLEET BEFORE CHANGING OVER TO AREAS OF FREEZING RAIN THIS EVENING. ANY LINGERING FREEZING RAIN WEDNESDAY MORNING IS EXPECTED TO CHANGE TO PLAIN RAIN AS TEMPERATURES RISE. * IMPACTS...UNTREATED SURFACES WILL BECOME SLIPPERY DUE TO SOME SNOWFALL AND THEN SOME ICING. REMEMBER...BRIDGES AND OTHER ELEVATED SURFACES TEND TO ICE UP FIRST. * TEMPERATURES...29 TO 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY. SNOWFALL AND ICE ACCUMULATION FORECAST MAPS FOR THE LATEST EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER && $$ NJZ007-008-PAZ062-241100- /O.CON.KPHI.WW.Y.0008.000000T0000Z-160224T1100Z/ WARREN-MORRIS-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...BETHLEHEM... EASTON 304 PM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * HAZARD TYPES...SNOW...SLEET AND FREEZING RAIN. * SNOW AND SLEET ACCUMULATIONS...A COATING TO AN INCH. * ICE ACCUMULATIONS...A LIGHT GLAZE. * TIMING...A PERIOD OF SNOW IS EXPECTED MAINLY THIS AFTERNOON... THEN IT WILL MIX WITH SLEET BEFORE CHANGING OVER TO AREAS OF FREEZING RAIN AND RAIN LATE THIS AFTERNOON AND THIS EVENING. ANY LINGERING FREEZING RAIN EARLY WEDNESDAY MORNING IS EXPECTED TO CHANGE TO PLAIN RAIN AS TEMPERATURES RISE. * IMPACTS...UNTREATED SURFACES WILL BECOME SLIPPERY DUE TO SOME SNOWFALL AND THEN SOME ICING. REMEMBER...BRIDGES AND OTHER ELEVATED SURFACES TEND TO ICE UP FIRST. * TEMPERATURES...AROUND 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY. SNOWFALL AND ICE ACCUMULATION FORECAST MAPS FOR THE LATEST EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER && $$ SZATKOWSKI
678 WWUS41 KPHI 240242 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 942 PM EST TUE FEB 23 2016 NJZ001-PAZ054-055-241400- /O.CON.KPHI.WW.Y.0008.000000T0000Z-160224T1400Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 942 PM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... * HAZARD TYPES...SLEET...FREEZING RAIN AND DRIZZLE. * SNOW AND SLEET ACCUMULATIONS...LITTLE ADDITIONAL ACCUMULATION. * ICE ACCUMULATIONS...UP TO ONE TENTH OF AN INCH. * TIMING...AREAS OF FREEZING RAIN AND DRIZZLE OVERNIGHT. ANY LINGERING FREEZING RAIN WEDNESDAY MORNING IS EXPECTED TO CHANGE TO PLAIN RAIN AS TEMPERATURES RISE. * IMPACTS...UNTREATED SURFACES WILL BECOME SLIPPERY DUE TO SOME SNOWFALL AND THEN SOME ICING. REMEMBER...BRIDGES AND OTHER ELEVATED SURFACES TEND TO ICE UP FIRST. * TEMPERATURES...29 TO 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW... SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY. SNOWFALL AND ICE ACCUMULATION FORECAST MAPS FOR THE LATEST EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER && $$ NJZ007-008-PAZ062-241100- /O.CON.KPHI.WW.Y.0008.000000T0000Z-160224T1100Z/ WARREN-MORRIS-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...BETHLEHEM... EASTON 942 PM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * HAZARD TYPES...SLEET...FREEZING RAIN AND DRIZZLE. * SNOW AND SLEET ACCUMULATIONS...LITTLE ADDITIONAL ACCUMULATION. * ICE ACCUMULATIONS...A LIGHT GLAZE. * TIMING...AREAS OF FREEZING RAIN AND RAIN OVERNIGHT. ANY LINGERING FREEZING RAIN EARLY WEDNESDAY MORNING IS EXPECTED TO CHANGE TO PLAIN RAIN AS TEMPERATURES RISE. * IMPACTS...UNTREATED SURFACES WILL BECOME SLIPPERY DUE TO SOME SNOWFALL AND THEN SOME ICING. REMEMBER...BRIDGES AND OTHER ELEVATED SURFACES TEND TO ICE UP FIRST. * TEMPERATURES...AROUND 32 DEGREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY. SNOWFALL AND ICE ACCUMULATION FORECAST MAPS FOR THE LATEST EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER && $$
507 WWUS41 KPHI 240758 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 258 AM EST WED FEB 24 2016 NJZ007-008-PAZ062-240900- /O.CAN.KPHI.WW.Y.0008.000000T0000Z-160224T1100Z/ WARREN-MORRIS-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...BETHLEHEM... EASTON 258 AM EST WED FEB 24 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY FOR WARREN AND MORRIS COUNTIES IN NEW JERSEY AND NORTHAMPTON COUNTY IN PENNSYLVANIA. TEMPERATURES WERE GENERALLY JUST ABOVE FREEZING AND WILL SLOWLY RISE TODAY. $$ NJZ001-PAZ054-055-241400- /O.CON.KPHI.WW.Y.0008.000000T0000Z-160224T1400Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 258 AM EST WED FEB 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * HAZARD TYPES...MAINLY FREEZING RAIN AND DRIZZLE AND MAINLY HIGHER ELEVATIONS GENERALLY ABOVE 1000 FEET. * ICE ACCUMULATIONS...FURTHER AMOUNTS UNDER ONE TENTH INCH BEFORE TEMPERATURES RISE ABOVE FREEZING DURING MID MORNING. * TEMPERATURES...RISING INTO THE MID 30S BETWEEN 8 AM AND 10 AM. * IMPACTS...UNTREATED SURFACES WILL STILL BE SLIPPERY DUE TO SOME ICING. REMEMBER...BRIDGES AND OTHER ELEVATED SURFACES TEND TO ICE UP FIRST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY. ICE ACCUMULATION FORECAST MAPS FOR THE LATEST EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER && $$
901 WWUS41 KPHI 241152 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 652 AM EST WED FEB 24 2016 PAZ054-241300- /O.CAN.KPHI.WW.Y.0008.000000T0000Z-160224T1400Z/ CARBON- INCLUDING THE CITY OF...JIM THORPE 652 AM EST WED FEB 24 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE WINTER WEATHER ADVISORY FOR CARBON COUNTY. TEMPERATURES WERE ABOVE FREEZING AND WILL CONTINUE TO RISE TODAY. $$ NJZ001-PAZ055-241400- /O.CON.KPHI.WW.Y.0008.000000T0000Z-160224T1400Z/ SUSSEX-MONROE- INCLUDING THE CITIES OF...NEWTON...STROUDSBURG 652 AM EST WED FEB 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * HAZARD TYPES...MAINLY FREEZING RAIN AND DRIZZLE AND MAINLY HIGHER ELEVATIONS ABOVE 1000 FEET. * ICE ACCUMULATIONS...AROUND A TRACE. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...UNTREATED SURFACES WILL STILL BE SLIPPERY DUE TO SOME ICING. REMEMBER...BRIDGES AND OTHER ELEVATED SURFACES TEND TO ICE UP FIRST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. REPORT ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY. ICE ACCUMULATION FORECAST MAPS FOR THE LATEST EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER && $$
349 WWUS41 KPHI 241358 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 858 AM EST WED FEB 24 2016 NJZ001-PAZ055-241500- /O.EXP.KPHI.WW.Y.0008.000000T0000Z-160224T1400Z/ SUSSEX-MONROE- INCLUDING THE CITIES OF...NEWTON...STROUDSBURG 858 AM EST WED FEB 24 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE ABOVE THE FREEZING MARK THIS MORNING AND THE POTENTIAL FOR ANY ADDITIONAL ICE ACCUMULATION WILL COME TO AN END. AS A RESULT, THE WINTER WEATHER ADVISORY WILL EXPIRE AT 900 AM. $$ IOVINO
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Feb 22, 9:00 PM EST, 6 hours 32 minutes earlier.
Area forecast discussion, Feb 22, 9:00 PM EST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 PM EST MON FEB 22 2016
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER SOUTHEAST CANADA THIS EVENING WILL DRIFT
TO THE EAST TONIGHT. WEAK LOW PRESSURE IS FORECAST TO DEVELOP OFF
THE NORTH CAROLINA COAST TONIGHT AND IT SHOULD MOVE SLOWLY TO THE
NORTHEAST. STRENGTHENING LOW PRESSURE IS EXPECTED TO BE LOCATED
OVER EASTERN TEXAS ON TUESDAY. THE LOW IS ANTICIPATED TO PROGRESS
NORTHEASTWARD, EVENTUALLY PASSING ACROSS THE EASTERN GREAT LAKES
ON WEDNESDAY NIGHT AND THURSDAY MORNING BEFORE MOVING INTO EASTERN
CANADA. HIGH PRESSURE IS FORECAST TO NOSE INTO OUR REGION FROM THE
WEST AND SOUTHWEST FOR FRIDAY AND SATURDAY. A COLD FRONT IS
EXPECTED TO DROP INTO OUR REGION EARLY ON SUNDAY WITH WEAK LOW
PRESSURE APPROACHING FROM THE WEST ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
NO CHANGE TO THE OVERALL FORECAST SO FAR THIS EVENING. HIGH
PRESSURE TO OUR NORTH CONTINUES TO NOSE ITS WAY ACROSS OUR AREA
WITH DRY CONDITIONS CURRENTLY IN PLACE. AN INCREASE IN HIGH LEVEL
CLOUDS IS OCCURRING, BUT CLOUDS WILL THICKEN AND LOWER THROUGH
THE NIGHT. LIGHT RAIN WILL BEGIN TO APPROACH OUR SOUTHERN AREAS
OVERNIGHT/TOWARD DAYBREAK TUESDAY AHEAD OF AN APPROACHING SURFACE
LOW/TROUGH ASSOCIATED WITH A FRONTAL BOUNDARY LOCATED TO OUR SOUTH
AND SHORT WAVE/VORTICITY IMPULSE ALOFT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
ON TUESDAY PRECIP WILL SPREAD S TO N ACROSS THE AREA AS THE
AFOREMENTIONED SHRTWV APPROACHES AND MOVES BY JUST S OF THE FCST
AREA. LOW-/MID-LVL WRM ADVCTN PRECEDES THE SHRTWV AND IS
CONTRIBUTING TO UVV. TEMPS ON TUE WILL BE WARM ENOUGH FOR RAIN
OVER MOST AREAS...ALTHO PRECIP COULD START OUT AS VERY LIGHT SNOW
MAINLY N/W OF PHL. FARTHER N NEAR THE POCONO REGION AND NWRN
NJ...TEMPS ALOFT LOOK TO REMAIN COOL ENOUGH FOR SNOW INTO THE
AFTERNOON...ALTHO SFC TEMPS SHOULD RISE A LITTLE ABOVE FREEZING
WHICH WILL CAUSE SOME MELTING OR MIXING WITH RAIN AND WILL LIMIT
ANY ACCUMULATIONS. AS SFC TEMPS COOL TOWARDS EVE SOME PATCHY
FREEZING RAIN COULD ALSO DEVELOP. NO ADVISORY IS BEING ISSUED AT
THIS TIME DUE TO OVERALL P-TYPE UNCERTAINTY AND EXPECTED LIGHT QPF
IN THAT AREA. SOMEWHAT MORE SUBSTANTIAL PRECIP IN THE FORM OF RAIN
IS EXPECTED OVER DELMARVA AND SE NJ.
E TO NE WIND WILL INCREASE DURING THE DAY AS A TROF OF LOW PRES
DEVELOPS OFF THE VA CAPES AND HIGH PRES PERSISTS OVER THE CANADIAN
MARITIMES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
WE ARE EXPECTING AN ACTIVE PERIOD FROM TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.
LINGERING PRECIPITATION IS ANTICIPATED FOR TUESDAY NIGHT INTO
WEDNESDAY MORNING. WHILE AMOUNTS SHOULD BE LIGHT, THE EXPECTED
TEMPERATURE PROFILES RAISE SOME CONCERN FOR ICE IN OUR NORTHERN
COUNTIES. EVENTUALLY, WE MAY NEED TO ISSUE A FREEZING RAIN
ADVISORY.
A MORE POTENT PRECIPITATION SYSTEM FOR OUR REGION WILL IMPACT US
FROM LATE WEDNESDAY INTO WEDNESDAY NIGHT. STRONG LOW PRESSURE
MOVING ACROSS THE OHIO RIVER VALLEY AND THE EASTERN GREAT LAKES
SHOULD PULL A COLD FRONT THROUGH OUR REGION ON WEDNESDAY NIGHT. IT
LOOKS TO BE CASE WHEN ANOTHER NARROW BAND OF LOW TOPPED HIGH SHEAR
CONVECTION MAY ACCOMPANY THE FRONT, SIMILAR TO WHAT OCCURRED LAST
WEDNESDAY. RAINFALL AMOUNTS COULD REACH AN INCH IN SPOTS. BASED ON
THE ANTECEDENT CONDITIONS, WE SHOULD BE ABLE TO HANDLE THOSE
AMOUNTS WITH LITTLE MORE THAN SOME POOR DRAINAGE AREA FLOODING.
CONDITIONS WILL BECOME BRISK FOR THURSDAY INTO FRIDAY AS THE LOW
PULLS AWAY TO OUR NORTH AND NORTHEAST. HIGH PRESSURE WILL LIKELY
BRING DRY WEATHER FOR SATURDAY.
A COLD FRONT MAY DROP INTO OUR REGION FROM THE NORTH ON SUNDAY,
BRINGING A SLIGHT CHANCE OF SNOW SHOWERS TO OUR NORTHERN COUNTIES.
LOW PRESSURE APPROACHING FROM THE WEST MAY BRING SOME RAIN
SHOWERS AND SNOW SHOWERS FOR NEXT MONDAY.
&&
.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WILL CONTINUE TONIGHT AS A RIDGE OF HIGH PRES
EXTENDS SWD FROM CANADA ACROSS THE MID-ATLANTIC. WINDS THIS EVE
SHOULD BE LIGHT AND VARIABLE BUT WILL BECOME MORE NELY OVERNIGHT
AS A TROUGH OF LOW PRES DEVELOPS NEAR CAPE HAT AND INCREASES THE
PRES GRAD. MID-/HI-CLOUDS WILL OVERSPREAD THE AREA FROM S TO N BUT
CIGS SHOULD REMAIN VFR THROUGH THE OVERNIGHT.
CONDITIONS ARE EXPECTED TO DETERIORATE RAPIDLY AFTER SUNRISE ON
TUESDAY AS RAIN MOVES IN FROM THE SOUTH, ALONG WITH LOWER
CIGS/VSBYS. PRECIP COULD BEGIN BRIEFLY IN THE MORNING AS LIGHT
SNOW...ESPECIALLY AT ABE/RDG. MVFR TO IFR CONDS ARE EXPECTED FOR
MOST OF THE REMAINDER OF THE DAY. WINDS WILL PICK UP OUT OF THE NE
AND BECOME GUSTY FROM PHL VCNTY SEWD.
OUTLOOK...
TUESDAY NIGHT...MVFR AND IFR CONDITIONS IN LOW CLOUDS AND FOG. A
CHANCE OF LIGHT RAIN. THERE MAY BE SOME SLEET AND FREEZING RAIN,
MAINLY TO THE NORTH OF KRDG AND KABE.
WEDNESDAY...MVFR AND IFR CONDITIONS IN LOW CLOUDS, RAIN AND FOG.
WEDNESDAY NIGHT...MVFR AND IFR CONDITIONS IN LOW CLOUDS RAIN
SHOWERS AND FOG. THE RAIN MAY BE HEAVY AT TIMES. LOW LEVEL WIND
SHEAR IS POSSIBLE.
THURSDAY THROUGH SATURDAY...MAINLY VFR.
&&
.MARINE...
CONDITIONS ARE FAIRLY QUIET OVER THE MARINE AREA THIS EVENING WITH
SEAS JUST BELOW 5 FT AT BUOY 44009 AND LOWER TO THE NORTH. SUB SCA
CONDS SHOULD REMAIN THIS EVENING AND OVERNIGHT. WIND AND SEAS WILL
INCREASE LATE TONIGHT AND A SCA WILL BE IN EFFECT FOR TUESDAY AND
TUES NIGHT. A TROF OF LOW PRES WILL DEVELOP NE OF CAPE HAT AND
INTENSIFY THE PRES GRAD RESULTING IN INCREASE NE WINDS. THERE
COULD BE OCCASIONAL GALE FORCE GUSTS TUE AFTN BUT FOR NOW WILL
STICK WITH A STRONG SCA.
OUTLOOK...
TUESDAY NIGHT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR OUR OCEAN
WATERS. WIND SPEEDS ARE FORECAST TO DECREASE. HOWEVER, WAVE
HEIGHTS ON OUR OCEAN WATERS SHOULD REMAIN IN THE 6 TO 9 FOOT
RANGE.
WEDNESDAY...WAVE HEIGHTS ON OUR OCEAN WATERS MAY REMAIN IN THE 5
TO 8 FOOT RANGE.
WEDNESDAY NIGHT...SOUTHEAST TO SOUTH GALE FORCE GUSTS ARE
POSSIBLE.
THURSDAY...SOUTHWESTERLY GUSTS OF 25 TO 30 KNOTS ARE POSSIBLE.
THURSDAY NIGHT AND FRIDAY...GALE FORCE GUSTS ARE POSSIBLE FROM
THE WEST.
FRIDAY NIGHT...NORTHWESTERLY GUSTS OF 25 TO 30 KNOTS ARE
POSSIBLE.
SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED.
&&
.TIDES/COASTAL FLOODING...
THE MAJORITY OF OUR AVAILABLE GUIDANCE INDICATES THAT TIDE LEVELS
WILL REMAIN BELOW THE MINOR FLOOD CATEGORY DURING THE TUESDAY
THROUGH THURSDAY TIME PERIOD WITH THE UPCOMING STORM. HOWEVER,
THERE REMAINS A SLIGHT POSSIBILITY FOR THE ATLANTIC COASTAL AREAS
OF NEW JERSEY AND DELAWARE TO APPROACH OR EXCEED MINOR FLOOD
LEVELS TUESDAY AND WEDNESDAY. THERE IS ALSO SOME INDICATION THAT
THE EASTERN SHORE OF THE CHESAPEAKE BAY COULD EXPERIENCE MINOR TO
MODERATE COASTAL FLOODING THURSDAY MORNING WITH THE STRONG SOUTH-
SOUTHWEST FLOW. FOR NOW WE WILL HOLD OFF ON ANY COASTAL FLOOD
STATEMENTS UNTIL MORE GUIDANCE COMES INTO AGREEMENT ON ANY FLOOD
POTENTIAL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 AM EST WEDNESDAY
FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 6 AM TO 10 PM EST TUESDAY FOR ANZ430-
431.
&&
SYNOPSIS...IOVINO
NEAR TERM...AMC/ROBERTSON
SHORT TERM...AMC
LONG TERM...IOVINO
AVIATION...AMC/IOVINO
MARINE...AMC/IOVINO
TIDES/COASTAL FLOODING...ROBERTSONHazardous weather outlook, Feb 22, 3:54 PM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 PM EST MON FEB 22 2016 NJZ001-007-008-PAZ054-055-062-232100- SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON- 354 PM EST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE POTENTIAL FOR FREEZING RAIN FROM TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED FROM LATE WEDNESDAY INTO WEDNESDAY NIGHT. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE IS POSSIBLE. ALSO, THE HEAVY SHOWERS MAY BE ACCOMPANIED BY STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-061-070- 071-101>106-232100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 354 PM EST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO HEAVY RAIN SHOWERS ARE EXPECTED FROM LATE WEDNESDAY INTO WEDNESDAY NIGHT. LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE IS POSSIBLE. ALSO, THE HEAVY SHOWERS MAY BE ACCOMPANIED BY STRONG WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-232100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 354 PM EST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. GALE FORCE WIND GUSTS FROM THE SOUTHEAST AND SOUTH ARE POSSIBLE ON WEDNESDAY NIGHT. GALE FORCE WIND GUSTS FROM THE WEST ARE POSSIBLE ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 11:08 AM EST | Gale Warning | PHI | 16 hr | |
| Feb 23, 3:45 PM EST | Gale Watch | PHI | 11 hr |
Nearby
Winter Weather Advisories in New Jersey, 2016Winter Weather Advisories in Pennsylvania, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.